Alert archive / Colorado / Tornado Warnings in 2025

Tornado Warning 15, NWS Pueblo, CO

August 4, 2025Bent County, Las Animas County, Colorado

NWS Pueblo, CO issued this tornado warning at Aug 4, 2025, 7:14 PM MDT for Bent County, Las Animas County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2025, 7:14 PM MDT (01:14 UTC)
Expired
Aug 4, 2025, 7:45 PM MDT
In force
31 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.75 in

Counties Bent County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 132 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 4:05 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1898 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1898 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

188 
WFUS55 KPUB 050114
TORPUB
COC011-071-050145-
/O.NEW.KPUB.TO.W.0015.250805T0114Z-250805T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Pueblo CO
714 PM MDT Mon Aug 4 2025

The National Weather Service in Pueblo has issued a

* Tornado Warning for...
  East central Las Animas County in southeastern Colorado...
  Southern Bent County in southeastern Colorado...

* Until 745 PM MDT.

* At 714 PM MDT, a severe thunderstorm capable of producing a tornado
  was located 17 miles southeast of Higbee, or 31 miles southeast of
  North La Junta, moving south at 20 mph.

  HAZARD...Tornado and baseball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  east central Las Animas and southern Bent Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3765 10328 3763 10310 3736 10313 3740 10339
TIME...MOT...LOC 0114Z 011DEG 18KT 3758 10322 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN

$$

kam
2 follow-up statements
357 
WWUS55 KPUB 050127
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
727 PM MDT Mon Aug 4 2025

COC011-050137-
/O.CAN.KPUB.TO.W.0015.000000T0000Z-250805T0145Z/
Bent CO-
727 PM MDT Mon Aug 4 2025

...THE TORNADO WARNING FOR SOUTHERN BENT COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
southeastern Colorado.

&&

LAT...LON 3760 10330 3757 10312 3736 10313 3740 10339
TIME...MOT...LOC 0127Z 012DEG 14KT 3756 10323 

$$

COC071-050145-
/O.CON.KPUB.TO.W.0015.000000T0000Z-250805T0145Z/
Las Animas CO-
727 PM MDT Mon Aug 4 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EAST
CENTRAL LAS ANIMAS COUNTY...

At 727 PM MDT, a severe thunderstorm capable of producing a tornado
was located 19 miles southeast of Higbee, or 33 miles southeast of
North La Junta, moving south at 15 mph.

HAZARD...Tornado and baseball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Las Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3760 10330 3757 10312 3736 10313 3740 10339
TIME...MOT...LOC 0127Z 012DEG 14KT 3756 10323 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN

$$

kam
767 
WWUS55 KPUB 050137
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
737 PM MDT Mon Aug 4 2025

COC071-050145-
/O.CON.KPUB.TO.W.0015.000000T0000Z-250805T0145Z/
Las Animas CO-
737 PM MDT Mon Aug 4 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EAST
CENTRAL LAS ANIMAS COUNTY...

At 737 PM MDT, a severe thunderstorm capable of producing a tornado
was located 19 miles north of Kim, or 34 miles west of Springfield,
moving south at 20 mph.

HAZARD...Tornado and baseball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Las Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3755 10328 3752 10314 3736 10313 3740 10339
TIME...MOT...LOC 0137Z 007DEG 18KT 3751 10323 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN

$$

kam

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Aug 4, 5:35 PM MDT, 1 hour 39 minutes earlier. Its key messages:

  • Isolated severe risk continues this afternoon across the far southeast plains, with hail larger than 2 inches, wind gusts over 60 mph and isolated tornadoes.
  • Hot, with near record temperatures and elevated to critical fire weather concerns through the work week.
  • A slow increase in available moisture and daily showers and storms through the work week.
  • Cooler with higher chances of showers and storms for the weekend and into early next week.
Area forecast discussion, Aug 4, 5:35 PM MDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
535 PM MDT Mon Aug 4 2025

.KEY MESSAGES...

- Isolated severe risk continues this afternoon across the far
  southeast plains, with hail larger than 2 inches, wind gusts
  over 60 mph and isolated tornadoes.

- Hot, with near record temperatures and elevated to critical
  fire weather concerns through the work week.

- A slow increase in available moisture and daily showers and
  storms through the work week.

- Cooler with higher chances of showers and storms for the
  weekend and into early next week.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 239 PM MDT Mon Aug 4 2025

Relatively quiet so far today across the area, with little to
no returns noted on radar. Expect that to generally continue for
most areas this afternoon into the evening, however, continue
to closely monitor for isolated thunderstorm development over
the far southeast plains by mid to late afternoon. Upper ridging
with substantial drying will continue through the period, and
really help to limit precip development, even over the higher
terrain. Lee troughing and backed surface flow has allowed an
axis of higher dewpoint air to reach the far southeast plains
today though, with values in the upper 60s to around 70 degrees
in place. This moisture along with steeper lapse rates is
yielding a strongly unstable environment with CAPE values
approaching 5000 j/kg. Veering and strengthening flow is also
supporting higher bulk values across the southeast plains, with
values of 50-60kt in place. Again, upper ridging will help to
limit precip/storm development, but think the surface trough/dew
point discontinuity will be enough to develop isolated storm
development this afternoon. With these values in place, the
storms that develop will quickly become severe with hail larger
than 2 inches, wind gusts over 60 mph, and a tornado or two the
main hazards. Should see whatever develops end by mid evening.
Some guidance hinting at some additional development later
tonight over the far eastern plains, but think the chances are
higher to the east and have kept pops low later tonight.

Hot and dry weather will be in place on Tuesday, again with
little to no precip expected over the area. Made minimal
adjustments to Tuesday's high temps with the highest
temperatures around 100 over the plains. Getting pretty close to
Heat Advisory values, mainly over El Paso, eastern Fremont, and
Pueblo counties. Have opted to not issue at this time, but will
continue to keep a close eye on it. Did lower dew points on
Tuesday, especially over and west of the I- 25 corridor. This
will support min RH values in the single digits over many
locations. With the highest winds located over the Continental
Divide/central mountains, did go with a Red Flag Warning for
this area to account for this increased fire danger.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 320 AM MDT Mon Aug 4 2025

Tuesday Night-Thursday...Latest models remain in good agreement
of keeping generally modest westerly flow aloft across the
region through the middle of the work week, with the center of a
large upper high remaining quasi-stationary across central New
Mexico, as a few minor short waves translate across the faster
zonal flow across the Northern Tier. This will keep very dry air
(PWATS currently 20-30 percent of normal across the Great Basin
and Desert SW) in place, with an expected slow increase in
available moisture Wednesday and Thursday, leading to the
potential for a few isolated high based afternoon showers and
storms both days, mainly over the higher terrain.

Temperatures above seasonal levels and near records (see
climate section) are expected. NBM temperatures are slightly
cooler than some statistical guidance through out the week, and
will need to monitor the potential need for heat advisories
across portions of the plains. In addition, passing waves
through out the week will bring slight increases in afternoon
winds leading to elevated fire danger, especially along the
Continental Divide and into the the San Luis Valley.

Friday-Monday...Again, latest models are consistent of a
stronger wave translating across the Intermountain West and
Northern Rockies through the day Friday, which sends a cold
front across Eastern Colorado Friday night. This will bring in
cooler temperatures and better available moisture, especially
across eastern Colorado, for good chances of afternoon showers
and storms as well as the potential for severe weather across
the plains on Saturday. This cooler and wetter pattern,
especially for Eastern Colorado, continues into early next week,
with at and below seasonal temperatures and expected daily
chances of showers and storms.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 535 PM MDT Mon Aug 4 2025

VFR conditions are expected at KALS, KCOS, and KPUB through 24
hours. Gusty winds 20-25 knots will persist across the terminals
into the early evening, before weakening overnight. For Tuesday,
winds will gust back to 20 knots or so at KALS, mainly out of the
west-southwest. Winds at KCOS and KPUB will vary a bit on Tuesday,
starting east in the morning before turning around to the northwest,
then clear to south-southeast by evening. Winds over the plains are
currently expected to remain at or below 15 knots or so.

&&

.CLIMATE...
Issued at 320 AM MDT Mon Aug 4 2025

Records for           Aug 5,       Aug 6,       Aug 7,       Aug 8
             ALS:   92F (2024),  91F (2023),  90F (1977),  88F (2000)
             COS:   93F (1980),  96F (2021),  97F (1980),  96F (1969)
             PUB:  102F (2022), 104F (1969), 104F (1995), 104F (1969)

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MDT Tuesday for COZ220.

&&

SHORT TERM...RODRIGUEZ
LONG TERM...MW
AVIATION...GARBEROGLIO
CLIMATE...MW
Hazardous weather outlook, Aug 4, 11:25 AM MDT, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1125 AM MDT Mon Aug 4 2025

COZ058>089-093>099-051730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1125 AM MDT Mon Aug 4 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

One or two severe thunderstorms are possible this afternoon into
early evening, along and east of a Las Animas to Kim line.
Thunderstorms in this area will be capable of producing very large
hail in excess of 2 inches in diameter, and wind gusts over 60
mph. An isolated tornado is also possible. The main window for
severe thunderstorms will be after 2 PM through 8 PM.

Spotty, elevated fire weather conditions are possible this afternoon
along the Continental Divide and across the San Luis Valley.
Humidity values will fall to under 15 percent, however, wind gusts
will generally remain less than 25 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Unseasonably warm and near record temperatures are expected
across the area through the end of the work week. This will keep
elevated fire weather conditions across the higher terrain along
the Continental Divide and into the San Luis Valley through the
week, with only a few isolated high based showers and storms
possible Wednesday through Friday, as available moisture slow
increases across the area once again.

A cold front looks to move across Eastern Colorado late Friday
night, which will bring cooler temperatures a better chances
of daily showers and thunderstorms for the weekend and into
early next week, especially across the southeast mountains
and plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

RODRIGUEZ

In the hours before

Special weather statement, Aug 4, 3:50 PM MDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Pueblo CO
350 PM MDT Mon Aug 4 2025

COZ097-042215-
Las Animas Vicinity/Bent County CO-
350 PM MDT Mon Aug 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENT COUNTY THROUGH
415 PM MDT...

At 349 PM MDT, Doppler radar was tracking a strong thunderstorm over
John Martin Reservoir, or 23 miles west of Lamar, moving north at 15
mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hasty, John Martin Reservoir, Fort Lyon, and Caddoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near John Martin Reservoir get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3801 10292 3799 10315 3826 10322 3826 10283
TIME...MOT...LOC 2149Z 173DEG 12KT 3808 10305

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

EP
Special weather statement, Aug 4, 4:12 PM MDT, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
412 PM MDT Mon Aug 4 2025

COZ095>098-042245-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
412 PM MDT Mon Aug 4 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PROWERS...SOUTH
CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES THROUGH 445 PM MDT...

At 411 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hasty, or 15 miles west of Lamar, moving northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Wiley, Hasty, McClave, Neegronda Reservoir, John Martin Reservoir,
and Caddoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near John Martin Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3799 10286 3811 10303 3837 10283 3820 10257
TIME...MOT...LOC 2211Z 221DEG 13KT 3809 10291

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

EP

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:27 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent48 min
Aug 4, 6:50 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca, Bent, Las Animas25 min
Aug 4, 6:58 PM MDTTornado WarningPUBBent, Las Animas32 min
Aug 4, 7:12 PM MDTSevere Thunderstorm Warning Destructive damage threatPUBBaca, Bent, Las Animas63 min
Aug 4, 7:44 PM MDTTornado WarningPUBLas Animas31 min
Aug 4, 8:11 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca, Las Animas79 min
Aug 4, 8:14 PM MDTTornado WarningPUBLas Animas31 min
Aug 4, 9:27 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca, Las Animas41 min
Aug 5, 2:10 PM MDTHeat AdvisoryPUBBaca, Bent, Crowley, Custer, El Paso, Fremont and 4 more54 hr
Aug 5, 2:19 PM MDTFire Weather WatchPUBChaffee, Lake13 hr
Aug 5, 3:33 PM MDTSpecial Weather StatementPUBBaca27 min
Aug 5, 3:46 PM MDTSevere Thunderstorm WarningPUBBaca29 min
Aug 5, 4:16 PM MDTSpecial Weather StatementPUBBaca44 min

Nearby

Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.